Indiana, 2014Flash Flooding in Indiana, June 4, 2014
June 4, 2014 · NWS IND · 2 events in 2 counties and zones
A couple waves of early morning showers and thunderstorms pushed into central Indiana from the west on June 4th. Central Indiana received 2 to 6 inches of rain from the evening of the 1st through the 4th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- $500
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple waves of early morning showers and thunderstorms pushed into central Indiana from the west on June 4th. Central Indiana received 2 to 6 inches of rain from the evening of the 1st through the 4th. This lead to a couple reports of flash flooding over west-central portions of central Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 4, 3:48 AM EST, 48 minutes earlier.
Area forecast discussion, Jun 4, 3:48 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
448 AM EDT WED JUN 4 2014
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 428 AM EDT WED JUN 4 2014
LARGE CONVECTIVE COMPLEX STRETCHING FROM NEAR THE STATE LINE
WESTWARD TO THE KANSAS CITY METRO AREA WILL PASS THROUGH THE AREA
THIS MORNING...LIKELY WEAKENING WITH TIME. CONVECTIVE DEBRIS AND
STRATIFORM PRECIP ASSOCIATED WITH THE COMPLEX WILL LIKELY SEVERELY
INHIBIT DESTABILIZATION ACROSS THE FORECAST AREA NORTH OF THE INDY
METRO TODAY...LEAVING THE SOUTHERN HALF OF THE AREA AS THE MORE
LIKELY FOCUS FOR SEVERE CHANCES...ESPECIALLY THE FAR SOUTH AND
INTO THE FORECAST AREAS OF OUR SOUTHERN NEIGHBORS WHERE MORE SUN
APPEARS LIKELY. IN ANY CASE...THERE WILL BE A THREAT FOR DAMAGING
WINDS...LARGE HAIL...AND A TORNADO OR TWO...ALONG WITH THE MORE
WIDESPREAD HEAVY RAIN AND PERHAPS FLOOD THREAT. THIS THREAT WILL
RAPIDLY WANE THIS EVENING AS THE STORMS EXIT THE AREA AND DRY
WEATHER WILL DOMINATE THROUGH THE EARLY PART OF THE WEEKEND AS THE
FRONTAL BOUNDARY SAGS SOUTHWARD WELL OUT OF THE REGION...BEFORE
RETURNING NORTHWARD LATE IN THE WEEKEND WITH ADDITIONAL STORM
CHANCES POSSIBLE.
&&
.NEAR TERM /TODAY/...
ISSUED AT 428 AM EDT WED JUN 4 2014
AFOREMENTIONED CONVECTIVE COMPLEX...WHICH APPEARS TO BE IN THE
MIDST OF A CONSOLIDATION BUT ALSO A WEAKENING...AS LIGHTNING
COUNTS HAVE FALLEN DRAMATICALLY AND CLOUD TOPS ARE BEGINNING TO
WARM STEADILY...WILL MOVE THROUGH THE AREA BEGINNING VERY SOON IN
THE WEST/NORTHWEST FORECAST AREA...OVERSPREADING THE REST OF THE
FORECAST AREA DURING THE MORNING. WHERE CONVECTIVE DEBRIS AND
STRATIFORM PRECIP IS LIKELY TO BE MORE PERSISTENT AND
WIDESPREAD...ROUGHLY NORTH OF THE INDY METRO...THIS WILL SEVERELY
HAMPER DESTABILIZATION AND THUS REDUCE SEVERE THREAT TODAY...AND
SHIFTING OF FOCUS IN SPC DAY ONE TO THE SOUTHERN HALF OF THE AREA
AND SOUTHWARD IS REASONABLE AND EXPECTED.
MAY SEE A BREAK IN ACTIVITY LATE MORNING AS INITIAL STORMS WANE
SOMEWHAT...AND THIS MAY ALLOW SOME DESTABILIZATION TO OCCUR AS
BREAKS OPEN IN THE CLOUD COVER AND LOW LEVEL SW FLOW INTENSIFIES.
FORECAST SOUNDINGS STILL SHOW AMPLE IF NOT QUITE AS IMPRESSIVE
CAPE IN THE HAIL GROWTH ZONE...AND OVERALL INSTABILITY AGAIN AMPLE
IF NOT AS IMPRESSIVE AS PREVIOUS RUNS. WITH POTENTIAL
REDEVELOPMENT MIDDAY INTO THE AFTERNOON...A DAMAGING WIND AND
LARGE HAIL THREAT WILL DOMINATE...ALTHOUGH LOW LEVEL SHEAR STILL
REMAINS AT LEAST MODERATELY SUPPORTIVE AND A TORNADO THREAT CANNOT
BE RULED OUT...ESPECIALLY EARLY IN THE EVOLUTION OF CONVECTION
WHEN STORMS ARE MORE LIKELY TO BE TEMPORARILY DISCRETE AND MAY
ENCOUNTER BOTH THE ENVIRONMENTAL SHEAR AND ENHANCED HELICITY
ASSOCIATED WITH ANY REMNANT OUTFLOW BOUNDARIES IN THE AREA.
MODEL PRECIPITABLE WATER VALUES APPEAR TO BE A BIT OVERDONE
COMPARED TO 00Z RAOBS...BUT EVEN TRUNCATING THESE VALUES A
BIT...STILL SHOULD SEE VALUES PUSHING 180 PERCENT OF NORMAL...OR
NEARING PLUS 2 STANDARD DEVIATIONS PER CLIMATOLOGY.
THUS...COMBINED WITH PREVIOUS RAINFALL AND MULTIPLE ROUNDS OF
PRECIPITATION POSSIBLE...AS WELL AS WET BULB ZERO HEIGHTS IN
EXCESS OF 12-13KFT...FLOODING THREAT REMAINS HIGH ON THE LIST...AND
DAY ONE EXCESSIVE RAINFALL DOES INCLUDE SOUTHERN HALF TO TWO
THIRDS OF THE AREA IN SLIGHT TO MODERATE RISK OF FLASH FLOOD
GUIDANCE EXCEEDENCE. FORTUNATELY STORM MOTIONS SHOULD BE QUICK
ENOUGH TO PRECLUDE A MORE WIDESPREAD AND SEVERE FLASH FLOOD
THREAT...BUT WILL BEAR CLOSE MONITORING THROUGH THE
DAY...ESPECIALLY AS STORMS BEGIN TO CONSOLIDATE THIS AFTERNOON.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
ISSUED AT 428 AM EDT WED JUN 4 2014
STORMS WILL QUICKLY BE EXITING THE AREA LATE THIS AFTERNOON INTO
THIS EVENING...AND EXPECT THE AREA TO BE DRY BY LATE
TONIGHT...WITH HIGH PRESSURE AND DRY WEATHER CONTINUING THROUGH
THE REMAINDER OF THE SHORT TERM.
ON TEMPS...BLEND OF GUIDANCE APPEARS REASONABLE WITH A FEW TWEAKS
UPWARD ON MAXES FOR AMPLE SUNSHINE EACH DAY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
ISSUED AT 326 AM EDT WED JUN 4 2014
LOW CONFIDENCE FORECAST FOR MUCH OF THE PERIOD QUASI-ZONAL FLOW
ALOFT WITH THE FRONTAL BOUNDARY OSCILLATING ACROSS THE MID
MISSISSIPPI AND LOWER OHIO VALLEYS THROUGH MUCH OF THE EXTENDED.
HIGHEST CONFIDENCE RESIDES IN PRECIP CHANCES LATE SATURDAY INTO
SUNDAY AS A SURFACE WAVE DEVELOPING OVER THE SOUTHERN PLAINS PULLS
THE FRONTAL BOUNDARY BACK NORTH INTO THE REGION. MODEL VARIANCE DOES
EXIST REGARDING TIMING AND SPECIFIC TRACK OF THE WAVE...BUT FEEL
COMFORTABLE IN COMMITTING TO THUNDERSTORM CHANCES BEGINNING SATURDAY
AFTERNOON IN THE WEST AND OVERSPREADING THE FORECAST AREA SATURDAY
NIGHT AND SUNDAY AS THE WAVE TRACKS THROUGH THE OHIO VALLEY.
THE FRONT WILL SHIFT BACK SOUTH OF THE REGION FOR THE BEGINNING OF
THE WEEK AS THE WAVE DEPARTS AND WEAK HIGH PRESSURE REESTABLISHES.
MUCH LOWER CONFIDENCE EXISTS FROM THIS POINT FORWARD AS EXTENDED
MODELS DIVERGE WITH RESPECT TO LOCATION OF THE FRONT AND TIMING OF
WAVES ALOFT MOVING ACROSS THE AREA. ANY OF THESE UPPER WAVES LIKELY
TO GENERATE CONVECTION ACROSS THE REGION...PARTICULARLY IF THE FRONT
IS DRAWN BACK NORTH INTO CENTRAL INDIANA. APPEARS BEST CHANCE AT
ADDITIONAL SCATTERED STORMS WILL BE TUESDAY/TUESDAY NIGHT AS ONE OF
THESE WAVES PASSES THROUGH. TEMPS WILL BE RELATIVELY CLOSE TO NORMAL
THROUGH THE PERIOD...WITH HIGHS RANGING FROM THE MID 70S TO LOWER
80S.
&&
.AVIATION /DISCUSSION FOR 040900Z TAF ISSUANCE/...
ISSUED AT 448 AM EDT WED JUN 4 2014
WARM FRONT BEGINNING TO LIGHT UP WITH CONVECTION IN ADDITION TO THE
ARRIVAL OF THE WEAKENING STORMS OVER ILLINOIS. IMMEDIATE IMPACTS AT
KHUF AND EVENTUALLY AT KLAF. WILL HAVE TO WATCH THE STRONG STORM
AFFECTING KHUF AS ITS TRAJECTORY WILL BRING IT TOWARDS THE INDY
METRO AROUND 1030-11Z. FURTHER ADJUSTMENTS TO THE KIND TAF WILL
LIKELY BE NEEDED.
06Z DISCUSSION FOLLOWS.
GOOD CONFIDENCE THAT THUNDERSTORM COMPLEX SHOULD MAKE IT TO NEAR LAF
AND HUF AROUND 10Z AND IND AND BMG AROUND 12Z. SHOULD ALSO SEE MVFR
CONDITIONS WITH THESE STORMS AS WELL. ADDITIONAL STORMS SHOULD
REDEVELOP AFTER 16Z AS INSTABILITY INCREASE FOLLOWING THE MORNING
STORMS. AGAIN...GOOD CONFIDENCE IN MVFR AND POSSIBLY WORSE
CONDITIONS WITH THESE STORMS. WILL HOLD ON TO VCTS WITH THE
AFTERNOON STORMS WITH COVERAGE IN QUESTION...BUT GO WITH THUNDER IN
THE PREVAILING GROUP FOR THE MORNING ONES. THUNDERSTORMS SHOULD BE
ENDING AFTER 03Z AS FRONTAL BOUNDARY DROPS SOUTH OF THE TAF SITES.
WINDS SHOULD BECOME SOUTHEAST TOWARD 12Z AND THEN SOUTH AND
SOUTHWEST AS THE DAY GOES ON. LIGHT WINDS EARLY WILL INCREASE TO 10
TO 15 KNOTS AFTER THE MORNING COMPLEX MOVES IN. WINDS COULD ALSO BE
MUCH HIGHER AND WEST OR NORTHWEST AS STORM GUST FRONTS REACH THE
TERMINALS MAINLY AT HUF IN THE MORNING PER RADAR TRENDS BUT ALSO
ACROSS THE OTHER SITES DURING THE AFTERNOON. CONFIDENCE IN TIMING
AND HOW WIDESPREAD DAMAGING WIND GUSTS WILL BE DUE TO TIME OF DAY
AND AFTERNOON RECOVERY PRECLUDES HIGH THUNDERSTORM GUSTS AT THIS
TIME...HOWEVER.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM...RYAN
AVIATION...MK/RYAN
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 4, 3:57 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 AM EDT WED JUN 4 2014
INZ045>049-051>057-060>065-067>072-050900-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
457 AM EDT WED JUN 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA ALONG AND
SOUTH OF INTERSTATE 70.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY...SOME
OF WHICH MAY BE SEVERE.
HAZARDS: SEVERE STORMS WITH LIGHTNING...DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN...FLOODING...AND ISOLATED TORNADOES.
TIMING: STRONG STORMS WILL BE POSSIBLE ALL DAY...BUT THE HIGHEST
CHANCES FOR SEVERE STORMS WILL BE THIS AFTERNOON.
DISCUSSION: A LARGE COMPLEX OF STRONG TO SEVERE STORMS WILL WEAKEN
AS IT MOVES EAST AND OVERSPREADS THE AREA THIS MORNING. THESE
STORMS MAY INTENSIFY AGAIN WITH ADDITIONAL STORMS DEVELOPING LATE
THIS MORNING INTO THE AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE
WEATHER WITH THESE STORMS INCLUDING ANY AND ALL THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
OUTLOOK: ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE
WEEKEND AND AGAIN EARLY NEXT WEEK. AT THIS TIME...WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.
DISCUSSION: A FRONTAL BOUNDARY WILL SHIFT BACK NORTH OVER THE
WEEKEND AND INTO NEXT WEEK WITH ADDITIONAL CHANCES FOR
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY ACROSS PORTIONS OF
CENTRAL INDIANA...ESPECIALLY FROM LATE MORNING ONWARD.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-028>031-035>044-050900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
457 AM EDT WED JUN 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA NORTH OF
INTERSTATE 70.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY.
HAZARDS: STRONG THUNDERSTORMS WITH LIGHTNING...HEAVY
RAIN...FLOODING...GUSTY WINDS AND SMALL HAIL.
TIMING: THROUGHOUT THE DAY.
DISCUSSION: THUNDERSTORMS WILL OVERSPREAD THE AREA
TODAY. ALTHOUGH THE WIDESPREAD RAINFALL AND CLOUD COVER WILL LIMIT
INSTABILITY...SOME STRONG STORMS CANNOT BE RULED OUT ACROSS
NORTHERN PORTIONS OF CENTRAL INDIANA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
OUTLOOK: ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE
WEEKEND AND AGAIN EARLY NEXT WEEK. AT THIS TIME...WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.
DISCUSSION: A FRONTAL BOUNDARY WILL SHIFT BACK NORTH OVER THE
WEEKEND AND INTO NEXT WEEK WITH ADDITIONAL CHANCES FOR
THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACROSS NORTHERN PORTIONS OF CENTRAL INDIANA ARE
ENCOURAGED TO REPORT ANY HEAVY RAIN OR FLOODING...HAIL...STRONG
WIND GUSTS...OR OTHER HAZARDOUS WEATHER OBSERVED TODAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
NIELD
In the hours before
Special weather statement, Jun 4, 3:14 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 AM EDT WED JUN 4 2014
INZ028-029-035-043-040900-
FOUNTAIN-TIPPECANOE-VERMILLION-WARREN-
414 AM EDT WED JUN 4 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...WESTERN
TIPPECANOE...NORTHWESTERN VERMILLION AND WARREN COUNTIES UNTIL 500 AM
EDT...
AT 410 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CISSNA PARK TO
ROSSVILLE TO WESTVILLE...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH TORRENTIAL RAINFALL.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
COVINGTON...
WILLIAMSPORT...
WEST LAFAYETTE...
STATE LINE CITY...
GESSIE...
PENCE...
FOSTER...
TAB...
WEST LEBANON...
RAINSVILLE...
ATTICA...
PINE VILLAGE...
MELLOTT...
NEWTOWN...
SHADELAND...
PURDUE UNIVERSITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4056 8688 4022 8694 4021 8709 4018 8710
4007 8754 4048 8752 4048 8710 4057 8709
TIME...MOT...LOC 0814Z 255DEG 43KT 4059 8783 4035 8760
4008 8758
RYANSpecial weather statement, Jun 4, 3:21 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
421 AM EDT WED JUN 4 2014
INZ051-052-040900-
CLAY-VIGO-
421 AM EDT WED JUN 4 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY AND VIGO COUNTIES
UNTIL 500 AM EDT...
AT 420 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TERRE HAUTE...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 TO 45
MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TERRE HAUTE...
BRAZIL...
NORTH TERRE HAUTE...
RILEY...
SEELYVILLE...
CORY...
FONTANET...
STAUNTON...
SALINE CITY...
KNIGHTSVILLE...
CENTER POINT...
HARMONY...
BOWLING GREEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3954 8753 3961 8704 3960 8702 3935 8699
3927 8752
TIME...MOT...LOC 0821Z 254DEG 18KT 3942 8737
RYANSpecial weather statement, Jun 4, 3:59 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 AM EDT WED JUN 4 2014
INZ045-052-053-040945-
CLAY-OWEN-PUTNAM-
459 AM EDT WED JUN 4 2014
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL CLAY...NORTHERN OWEN AND
SOUTHERN PUTNAM COUNTIES UNTIL 545 AM EDT...
AT 453 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF BRAZIL...OR 13 MILES EAST OF
TERRE HAUTE...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL RAINFALL AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KNIGHTSVILLE...
CENTER POINT...
HARMONY...
BOWLING GREEN...
PATRICKSBURG...
REELSVILLE...
CAGLES MILL LAKE...
CLOVERDALE...
DEVORE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3952 8723 3952 8720 3954 8720 3957 8675
3930 8675 3932 8724 3935 8724
TIME...MOT...LOC 0858Z 268DEG 22KT 3941 8711
RYANFlash Flood, Vigo
- When
- June 4, 4:36 AM EST to 6:00 AM EST
- Where
- Vigo County, 2.09 mi WNW of Belt Jct to 2.37 mi NNW of Southwood
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.429, -87.417
At least four inches of water was over most of the parking lots at the Honey Creek Mall along US Highway 41 in south Terre Haute due to heavy thunderstorm rainfall.
Flash Flood, Clay
- When
- June 4, 5:30 AM EST to 7:00 AM EST
- Where
- Clay County, 0.69 mi NNW of Turner to 0.78 mi NNW of Turner
- Cause
- Heavy Rain
- Property damage
- $500
- Crop damage
- $500
- Reported by
- Public
- Coordinates
- 39.510, -87.173
Some creeks were flowing out of their banks due to heavy thunderstorm rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, June 4 to 5, 20142 deaths · $969,000 · 1 in hail · 24 events
- Flash Flooding and Flooding in Missouri, June 4 to 7, 2014$371,000 · 2.5 in hail · 75 events
- Tornadoes and Flash Flooding in Kentucky, June 4, 20141 injured · $526,000 · EF1 · 29 events
- Tornadoes and Flooding in Ohio, June 4, 2014$410,000 · EF0 · 8 events
- Flash Flooding and Damaging Winds in Tennessee, June 4 to 5, 2014$306,000 · 61 kt wind · 9 events
- Flash Flood and Hail in Kentucky, June 4 to 5, 2014$117,000 · 1 in hail · 7 events
- Tornadoes and Hail in Colorado, June 4, 2014EF1 · 13 events
- Flash Flooding and Hail in Illinois, June 4, 2014$25,000 · 70 kt wind · 8 events
- Hail and Damaging Winds in South Dakota, June 4, 2014$25,000 · 2.5 in hail · 6 events
- Damaging Winds in Tennessee, June 4, 2014$20,000 · 55 kt wind · 2 events
- Damaging Winds and High Wind in Kansas, June 4 to 5, 201470 kt wind · 16 events
- Flash Flood and Flooding in Kentucky, June 4 to 5, 2014$6,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530751, 530752.